Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Dova1965

Frustrated

Recommended Posts

Dova1965    0

I have had tremors for over a year.  Also drooling at night.  My seborrheic dermatitis is terrible.  I saw a neurologist who said everything pointed to Parkinson's but I am on Latuda so I needed to discuss that with my psych.  They did a DaTScan and told me it came back normal.

Now I am being weaned off the Latuda (and off Wellbutrin, too), but the symptoms all continue.  I emailed my neuro about this because I am not convinced the DaTScan was conclusive.

What are your thoughts, people?

By the way, I'm new here.  Male, 51.

Share this post


Link to post
Share on other sites
adams234    242

Just wondering if your neurologist is a Movement Disorder Specialist, and are your tremors resting tremors on one side of the body? Resting tremors go away when you move the limb or body part experiencing the tremor.

Also are you experiencing anything other than just the tremor and drooling?

In order to be considered for a diagnosis for Parkinson's one must have 2 of the 4 cardinal symptoms, resting tremor, bradykinesia, Rigidity, and Postural instability.

A positive DatScan helps but is not conclusive. DatScan is used when a doctor is trying to distinguish between Parkinson's or other diseases that can cause Parkinson like Symptoms. In your case I hope they find something curable other than PD. Because trust me, this is not a disease you want.

Best wishes and Hope this helps.

Adam

Share this post


Link to post
Share on other sites
Dova1965    0

Yes, my dr is a movement disorder specialist.  Tremor is much more pronounced on left side, and occurs at rest as well as when doing things like holding a cup of coffee.  She also had me walk and noticed a rigidity as well as my left arm not moving when I walked.  I'm also much weaker on the left side and occasionally lose my balance when I stand up.  She was hopeful that it is the drugs causing it, so I'm now doing some waiting to confirm that, I guess.  Weaning off anti-psychotics is tricky and certainly takes time.  So I remain positive and hopeful.  Thanks for the response and best wishes to you, too.

Share this post


Link to post
Share on other sites
PatriotM    806

According to the latest MDS diagnostic criteria, a negative DatScan is an absolute exclusion criteria for PD.  So, you're MDS could easily be right that the medicine is causing your symptoms.

Share this post


Link to post
Share on other sites
miracleseeker    675

I've always said meds can cause all kinds of side effects that will make you think you have something else.  Hard to figure all this out.   As for Datscans will rule out PD completely?  Tell that to people who insists they have it anyways.

 

 

Share this post


Link to post
Share on other sites
stump    463

Let's hope it is a medication induced PD-like symptom, rather than actual PD.  Some psychiatric meds (as well as cocain abuse) are known to cause PD-like symptoms.  Give it some time for the meds to work out of your system.  Effects from some of those meds remain in your system for a long time after your last dose.  

 

Good luck and let's hope that getting off those meds makes everything better.

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×